Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of Robert Bryant    :chronological  by type  bibtex listing:

search www.ams.org.

  1. Bryant, RL, A duality theorem for Willmore surfaces, J. Differential Geom., vol. 20 no. 1 (1984), pp. 23-53 [MR86j:58029]  [author's comments]
  2. with David Bao, S.-S. Chern, Zhongmin Shen, eds., A Sampler of Riemann-Finsler Geometry, Mathematical Sciences Research Institute Publications, edited by Bao, D; Bryant, RL; Chern, S-S; Shen, Z, vol. 50 (November, 2004), pp. 363 pages, Cambridge University Press, ISBN 0521831814 [MR2132655(2005j:53003)]  [abs]
  3. with Bryant, RL; Manno, G; Matveev, VS, A solution of a problem of Sophus Lie: Normal forms of two-dimensional metrics admitting two projective vector fields, Mathematische Annalen, vol. 340 no. 2 (Spring, 2008), pp. 437-463 [3592], [doi]  [abs]
  4. Bryant, R, A survey of Riemannian metrics with special holonomy groups, in Proceedings of the International Congress of Mathematicians. Vol. 1, 2. (Berkeley, Calif., 1986), edited by Gleason, A (1987), pp. 505-514, American Mathematical Society, ISBN 0-8218-0110-4 [MR89f:53068]  [author's comments]
  5. Bryant, R, An introduction to Lie groups and symplectic geometry, in Geometry and quantum field theory (Park City, UT, 1991), IAS/Park City Mathematics, edited by Freed, D; Uhlenbeck, K, vol. 1 (1995), pp. 5-181, American Mathematical Society, ISBN 0-8218-0400-6 [MR96i:58002]  [abs] [author's comments]
  6. Bryant, RL, Bochner-Kähler metrics, Journal of the AMS, vol. 14 no. 3 (2001), pp. 623-715 [MR2002i:53096], [math.DG/0003099]  [abs]
  7. Bryant, RL, Calibrated Embeddings in the Special Lagrangian and Coassociative Cases, Annals of Global Analysis and Geometry, vol. 18 no. 3-4 (2000), pp. 405-435 (Special issue in memory of Alfred Gray (1939--1998).) [MR2002j:53063], [math.DG/9912246]  [abs]
  8. with Bryant, RL; Griffiths, PA, Characteristic cohomology of differential systems, II: Conservation laws for a class of parabolic equations, Duke Math. Journal, vol. 78 no. 3 (1995), pp. 531-676 [MR96d:58158], [dvi]  [author's comments]
  9. with Bryant, RL; Griffiths, PA, Characteristic cohomology of differential systems. I. General theory, The Journal of the American Mathematical Society, vol. 8 no. 3 (1995), pp. 507-507 [MR96c:58183], [dvi], [doi]  [author's comments]
  10. with Griffiths, P; Yang, D, Characteristics and existence of isometric embeddings, Duke Math. J., vol. 50 no. 4 (1983), pp. 893-994 [MR85d:53027]  [author's comments]
  11. Bryant, R, Classical, exceptional, and exotic holonomies: a status report, in Actes de la Table Ronde de Géométrie Différentielle, Sémin. Congr., edited by Besse, A, vol. 1 (1996), pp. 93-165, Société Mathématique de France, ISBN 2-85629-047-7 [MR98c:53037], [dvi]  [abs]
  12. Bryant, RL, Commentary, Bulletin of the American Mathematical Society, vol. 46 no. 2 (2009), pp. 177-178, ISSN 0273-0979 [doi]
  13. Bryant, RL, Conformal and minimal immersions of compact surfaces into the 4-sphere, J. Differential Geom., vol. 17 no. 3 (1982), pp. 455-473 [MR84a:53062]  [author's comments]
  14. BRYANT, RL, Conformal geometry and 3-plane fields on 6-manifolds, in Developments of Cartan Geometry and Related Mathematical Problems, RIMS Symposium Proceedings, vol. 1502 (Developments of Cartan Geometry an (July, 2006), pp. 1-15, Kyoto University [math.DG/0511110]  [abs] [author's comments]
  15. with Bryant, R; Gardner, RB, Control Structures, in Geometry in nonlinear control and differential inclusions (Warsaw, 1993), Banach Center Publications, edited by Jakubczyk, B; Respondek, W; Rzezuchowski, T, vol. 12 (1995), pp. 111-121, Polish Academy of Sciences [MR96h:93024], [dvi]
  16. with Sharpe, E; Bryant, RL, D-branes and Spin^c-structures, Physics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics, vol. 450 no. 4 (1999), pp. 353-357 [MR2000c:53054], [hep-th/98l2084]  [abs]
  17. with Marcel Berger and Chao Hao Gu (eds.), Differential Geometry and Differential Equations, Proceedings of the sixth symposium held at Fudan University, Shanghai, June 21--July 6, 1985, pp. xii+243, 1987, Springer-Verlag, Berlin [MR88b:53002]
  18. with Gu, C; Berger, M; Bryant, RL, Differential Geometry and Differential Equations Proceedings of a Symposium, held in Shanghai, June 21 - July 6, 1985 (November, 2006), pp. 246 pages, Springer, ISBN 3540478833  [abs]
  19. Bryant, R, Élie Cartan and geometric duality, in Journées Élie Cartan 1998 et 1999, Journées Élie Cartan 1998 et 1999, vol. 16 (2000), pp. 5-20, Institut Élie Cartan [pdf]  [author's comments]
  20. with Bryant, RL; Chern, SS; Gardner, RB; Goldschmidt, HL; Griffiths, PA, Exterior Differential Systems (December, 2011), pp. 475 pages, Springer, ISBN 1461397162 [MR92h:58007]  [abs] [author's comments]
  21. with Bryant, R; Chern, SS; Griffiths, PA, Exterior Differential Systems, in Proceedings of the 1980 Beijing Symposium on Differential Geometry and Differential Equations (Beijing, 1980), edited by Chern, SS; Wu, WT, vol. 1 (1982), pp. 219-338, Science Press; Gordon & Breach Science Publishers, ISBN 0-677-16420-3 [MR85k:58005]  [author's comments]
  22. with Bryant, RL; Griffiths, PA; Grossman, DA, Exterior Differential Systems and Euler-Lagrange Partial Differential Equations, Chicago Lectures in Mathematics (July, 2003), pp. 213 pages, University of Chicago Press, ISBN 0226077934 (vii+213 pages, ISBN: 0-226-07794-2.) [MR1985469], [math.DG/0207039]  [abs] [author's comments]
  23. Finsler structures on the 2-sphere satisfying K=1, in Finsler geometry (Seattle, WA, 1995), Contemporary Mathematics, edited by David Bao, Shiing-shen Chern and Zhongmin Shen, vol. 196 (1996), pp. 27–41, Amer. Math. Soc., Providence, RI [MR97e:53128], [dvi]  [author's comments]
  24. Bryant, RL, Geodesically reversible Finsler 2-spheres of constant curvature, in Inspired by S. S. Chern---A Memorial Volume in Honor of a Great Mathematician, Nankai Tracts in Mathematics, edited by Griffiths, PA, vol. 11 (Winter, 2006), pp. 95-111, World Scientific Publishers [math.DG/0407514]  [abs]
  25. Bryant, RL, Geometry of manifolds with special holonomy: "100 years of holonomy", in 150 years of mathematics at Washington University in St. Louis, Contemporary Mathematics, Contemporary Mathematics, vol. 395 (2006), pp. 29-38, AMS, ISBN 0-8218-3603-X [MR2206889]  [author's comments]
  26. Bryant, RL, Gradient Kähler Ricci solitons, in Géométrie différentielle, physique mathématique, mathématiques et société. I., Astérisque, Asterisque, vol. 321 no. 321 (Spring, 2008), pp. 51-97, Soc. Math. France, ISBN 978-285629-258-7 [MR2010i:53138], [math.DG/0407453]  [abs]
  27. Bryant, RL, Harmonic morphisms with fibers of dimension one, Communications in Analysis and Geometry, vol. 8 no. 2 (2000), pp. 219-265 [MR2001i:53101], [dg-ga/9701002]  [abs]
  28. Bryant, RL, Holomorphic curves in Lorentzian CR-manifolds, Trans. Amer. Math. Soc., vol. 272 no. 1 (1982), pp. 203-221 [MR83i:32029]  [abs]
  29. Bryant, R, Holonomy and Special Geometries, in Dirac Operators: Yesterday and Today, Conference Proceedings and Lecture Notes in Geometry and Topology, edited by Bourguinon, JP; Branson, T; Chamseddine, A; Hijazi, O; Stanton, R (2005), pp. 71-90, International Press, ISBN 1-57146-175-2 (Proceedings of the Summer School and Workshop at CAMS-AUB, Lebanon, August 27 -- September 7, 2001.) [MR2205367]
  30. with Griffiths, PA; Hsu, L; Bryant, RL, Hyperbolic exterior differential systems and their conservation laws, Part I, Selecta Math. (N.S.), vol. 1 no. 1 (1995), pp. 21-112 [MR97d:580008], [dvi]
  31. with Griffiths, PA; Hsu, L; Bryant, RL, Hyperbolic exterior differential systems and their conservation laws, Part II, Selecta Math. (N.S.), vol. 1 no. 2 (1995), pp. 265-323 [MR97d:580009], [dvi]
  32. Russell, Thomas and Farris, Frank, Integrability, Gorman systems, and the Lie bracket structure of the real line (with an appendix by –––), J. Math. Econom., vol. 29 no. 2 (1998), pp. 183–209 [MR99f:90029]
  33. with Victor Guillemin, Sigurdur Helgason, and R. O. Wells, Jr. (eds.), Integral Geometry, edited by Bryant, R; Guillemin, V; Helgason, S; Wells, RO, vol. 63 (1987), pp. 350 pages, American Mathematical Society, ISBN 0-8218-5071-7 [MR87j:53003]  [abs]
  34. Bryant, R; Xu, F, Laplacian Flow for Closed $G_2$-Structures: Short Time Behavior (January, 2011)  [abs]
  35. R.L. Bryant and Feng Xu, Laplacian flow for closed G2-structures: short time behavior (January, 2011) [arXiv:1101.2004]  [abs]
  36. R. Bryant, Levi-flat minimal hypersurfaces in two-dimensional complex space forms, in Lie groups, geometric structures and differential equations---one hundred years after Sophus Lie (Kyoto/Nara, 1999), Adv. Stud. Pure Math., vol. 37 (2002), pp. 1--44, Math. Soc. Japan [MR1980895], [math.DG/9909159]  [abs]
  37. Bryant, RL, Lie groups and twistor spaces, Duke Math. J., vol. 52 no. 1 (1985), pp. 223-261 [MR87d:58047]  [author's comments]
  38. Bryant, RL, Metrics with exceptional holonomy, Ann. of Math. (2), vol. 126 no. 3 (1987), pp. 525-576 [MR89b:53084]  [author's comments]
  39. Bryant, R, Metrics with holonomy G2 or Spin(7), in Workshop Bonn 1984 (Bonn, 1984), Lecture Notes in Math., edited by Hirzebruch, F; Schwermer, J; Suter, S, vol. 1111 (1985), pp. 269-277, Springer [MR87a:53082]  [author's comments]
  40. with Bryant, RL; Dunajski, M; Eastwood, M, Metrisability of two-dimensional projective structures, vol. 83 no. 3 (2009), pp. 465-499, ISSN 0022-040X [MR2581355], [arXiv:0801.0300v1 [math.DG]]  [abs]
  41. Bryant, R, Minimal Lagrangian submanifolds of Kähler-Einstein manifolds, in Differential geometry and differential equations (Shanghai, 1985), Lecture Notes in Math., edited by Gu, C; Berger, M; Bryant, RL, vol. 1255 (1987), pp. 1-12, Springer Verlag, ISBN 3-540-17849-X [MR88j:53061]  [author's comments]
  42. Bryant, RL, Minimal surfaces of constant curvature in S^n, Trans. Amer. Math. Soc., vol. 290 no. 1 (1985), pp. 259-271 [MR87c:53110]  [author's comments]
  43. Bryant, RL, Nonembedding and nonextension results in special holonomy, in The Many Facets of Geometry: A Tribute to Nigel Hitchin, edited by Garcia-Prada, O; Bourguignon, JP; Salamon, S (Fall, 2010), pp. 346-367, Oxford University Press, Oxford, ISBN 0199534926 [MR2681703], [doi]  [abs]
  44. Bryant, RL, Notes on exterior differential systems (May, 2014) [arXiv:1405.3116]  [abs] [author's comments]
  45. Bryant, RL, On extremals with prescribed Lagrangian densities, in Manifolds and geometry (Pisa, 1993), Symposia Mathematica, edited by Bartolomeis, P; Tricerri, F; Vesentini, E, vol. 36 (1996), pp. 86-111, Cambridge University Press, ISBN 0-521-56216-3 [MR99a:58043], [dg-ga/9406001]  [abs] [author's comments]
  46. Bryant, RL; Huang, L; Mo, X, On Finsler surfaces of constant flag curvature with a Killing field, Journal of Geometry and Physics, vol. 116 (June, 2017), pp. 345-357 [doi]
  47. Bryant, R, On notions of equivalence of variational problems with one independent variable, in Differential geometry: the interface between pure and applied mathematics (San Antonio, Tex., 1986), Contemporary Mathematics, edited by Luksic, M; Martin, C; Shadwick, W, vol. 68 (1987), pp. 65-76, American Mathematical Society, ISBN 0-8218-5075-X [MR89f:58037]  [author's comments]
  48. Bryant, RL, On surfaces with prescribed shape operator, Results Math. 40 (2001), no. 1-4, 88--121, vol. 40 no. 1--4 (2001), pp. 88-121 (Dedicated to Shiing-Shen Chern on his 90th birthday.) [MR2002i:53010], [math.DG/0107083]  [abs] [author's comments]
  49. Bryant, RL, On the conformal volume of 2-tori (July 6, 2015) [arXiv:1507.01485]  [abs]
  50. with Salamon, S; Bryant, RL, On the construction of some complete metrics with exceptional holonomy, Duke Math. J., vol. 58 no. 3 (1989), pp. 829-850 [MR90i:53055]  [author's comments]
  51. Bryant, RL, On the convex Pfaff-Darboux Theorem of Ekeland and Nirenberg (December 22, 2015) [arXiv:1512.07100]  [abs]
  52. Bryant, RL, On the geometry of almost complex 6-manifolds, The Asian Journal of Mathematics, vol. 10 no. 3 (September, 2006), pp. 561-606 [math.DG/0508428]  [abs]
  53. Bryant, RL, Projectively flat Finsler 2-spheres of constant curvature, Selecta Math. (N.S.), vol. 3 no. 2 (1997), pp. 161-203 [MR98i:53101], [dg-ga/9611010]  [author's comments]
  54. Bryant, RL, Pseudo-Riemannian metrics with parallel spinor fields and vanishing Ricci tensor, in Global analysis and harmonic analysis (Marseille-Luminy, 1999), Séminaires & Congrès, edited by Bourguinon, JP; Branson, T; Hijazi, O, vol. 4 (2000), pp. 53-94, Société Mathématique de France, ISBN 2-85629-094-9 [MR2002h:53082], [math.DG/0004073]  [abs]
  55. Bryant, RL, Real hypersurfaces in unimodular complex surfaces (July 27, 2004) [math.DG/0407472]  [abs]
  56. Bryant, RL, Recent advances in the theory of holonomy, Asterisque, vol. 266 no. 5 (2000), pp. 351-374, Centre National de la Recherche Scientifique (Exposé No. 861.) [MR2001h:53067], [math.DG/9910059], [html]  [author's comments]
  57. with Griffiths, PA; Bryant, RL, Reduction for constrained variational problems and $\int{1\over 2}k\sp 2\,ds$, Amer. J. Math., vol. 108 no. 3 (1986), pp. 525-570 [MR88a:58044]  [author's comments]
  58. Bryant, RL, Rigidity and quasi-rigidity of extremal cycles in Hermitian symmetric spaces (March, 2001) [math.DG/0006186]  [abs] [author's comments]
  59. with Bryant, RL; Hsu, L, Rigidity of integral curves of rank 2 distributions, Inventiones mathematicae, vol. 114 no. 1 (1993), pp. 435-461, ISSN 0020-9910 [MR94j:58003], [dvi], [doi]  [author's comments]
  60. Bryant, RL, S.-S. Chern's study of almost-complex structures on the six-sphere (May, 2014) [arXiv:1405.3405]  [abs]
  61. Bryant, RL, Second order families of special Lagrangian 3-folds, in Perspectives in Riemannian Geometry, CRM Proceedings and Lecture Notes, edited by Vestislav Apostolov, Andrew Dancer, Nigel Hitchin, and McKenzie Wang, Perspectives in Riemannian Geometry, CRM Proceedings and Lecture Notes, edited by Vestislav Apostolov, Andrew Dancer, Nigel Hitchin, and McKenzie Wang, vol. 40 (2006), American Mathematical Society, vol. 40 (2006), pp. 63-98, American Mathematical Society, ISBN 0-8218-3852-0 [math.DG/0007128]  [abs]
  62. Selected works of Phillip A. Griffiths with commentary. Part 4. Differential systems., edited by R. L. Bryant and David R. Morrison (2003), American Mathematical Society, Providence, RI; International Press, Somerville, MA [MR2005e:01025d]
  63. Bryant, R; Freed, D, Shiing-Shen Chern - Obituary, Physics today, vol. 59 no. 1 (January, 2006), pp. 70-72 [doi]
  64. Bryant, RL, SO(n)-invariant special Lagrangian submanifolds of C^{n+1} with fixed loci, Chinese Annals of Mathematics, Series B, vol. 27 no. 1 (January, 2006), pp. 95-112 [MR2209954], [math.DG/0402201]  [abs]
  65. Bryant, RL; Eastwood, MG; Gover, AR; Neusser, K, Some differential complexes within and beyond parabolic geometry (March, 2012)  [abs]
  66. with Michael G. Eastwood, A. Rod. Gover, Katharina Neusser, Some differential complexes within and beyond parabolic geometry (December, 2011) [arXiv:1112.2142v2]  [abs] [author's comments]
  67. Bryant, RL, Some examples of special Lagrangian tori, Adv. Theor. Math. Phys., vol. 3 no. 1 (1999), pp. 83-90 [MR2000f:32033], [math.DG/9902076]  [abs]
  68. with Berger, E; Griffiths, P, Some isometric embedding and rigidity results for Riemannian manifolds, Proc. Nat. Acad. Sci. U.S.A., vol. 78 no. 8 (1981), pp. 4657-4660 [MR82h:53074]  [author's comments]
  69. with Bryant, R; Griffiths, PA, Some observations on the infinitesimal period relations for regular threefolds with trivial canonical bundle, in Arithmetic and geometry, Vol. II, Progress in Mathematics, edited by Artin, M; Tate, J, vol. 36 (1983), pp. 77-102, Birkhäuser Boston, ISBN 3-7643-3133-X [MR86a:32044]  [author's comments]
  70. Bryant, RL, Some remarks on Finsler manifolds with constant flag curvature, Houston Journal of Mathematics, vol. 28 no. 2 (2002), pp. 221-262 [MR2003h:53102], [math.DG/0107228]  [abs]
  71. Bryant, RL, Some remarks on G_2-structures, in Proceedings of Gökova Geometry-Topology Conference 2005, edited by Akbulut, S; Onder, T; Stern, R (2006), pp. 75-109, International Press, ISBN 1-57146-152-3 [math.DG/0305124]  [abs]
  72. Bryant, RL, Some remarks on the geometry of austere manifolds, Bol. Soc. Brasil. Mat. (N.S.), vol. 21 no. 2 (1991), pp. 133-157 [MR92k:53112], [dvi]  [author's comments]
  73. Bryant, RL, Submanifolds and special structures on the octonians, J. Differential Geom., vol. 17 no. 2 (1982), pp. 185-232 [MR84h:53091]  [abs]
  74. with Harvey, FR; Bryant, RL, Submanifolds in hyper-Kähler geometry, J. Amer. Math. Soc., vol. 2 no. 1 (1989), pp. 1-31 [MR89m:53090]  [author's comments]
  75. Bryant, R, Surfaces in conformal geometry, in The mathematical heritage of Hermann Weyl (Durham, NC, 1987), Proc. Sympos. Pure Math., edited by Wells, RO, vol. 48 (1988), pp. 227-240, American Mathematical Society, ISBN 0-8218-1482-6 [MR89m:53102]  [abs] [author's comments]
  76. Bryant, R, Surfaces of mean curvature one in hyperbolic space, in Théorie des variétés minimales et applications (Palaiseau, 1983–1984), Astérisque, vol. 154-155 (1988), pp. 321-347, Société Mathématique de France [MR955072]  [author's comments]
  77. with Bryant, R; Edelsbrunner, H; Koehl, P; Levitt, M, The area derivative of a space-filling diagram, Discrete and Computanional Geometry, vol. 32 no. 3 (2004), pp. 293-308 (ISSN: 0179-5376.) [MR2005k:92077], [doi]  [abs]
  78. with Berger, E; Griffiths, P, The Gauss equations and rigidity of isometric embeddings, Duke Math. J., vol. 50 no. 3 (1983), pp. 803-892 [MR85k:53056]  [author's comments]
  79. with BRYANT, R; GRIFFITHS, P; HSU, L, Toward a geometry of differential equations, in Geometry, Topology, & Physics, Conf. Proc. Lecture Notes Geom. Topology, edited by S.-T. Yau, GEOMETRY, TOPOLOGY & PHYSICS, vol. 4 (1995), pp. 1-76, Internat. Press, Cambridge, MA, ISBN 1-57146-024-1 [MR97b:58005], [dvi]
  80. Bryant, R, Two exotic holonomies in dimension four, path geometries, and twistor theory, in Complex geometry and Lie theory (Sundance, UT, 1989), Proc. Sympos. Pure Math., edited by Carlson, J; Clemens, H; Morrison, D, vol. 53 (1991), pp. 33-88, American Mathematical Society, ISBN 0-8218-1492-3 [MR93e:53030], [dvi]  [author's comments]

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320